?

Log in

No account? Create an account

Previous Entry | Next Entry

It was withdrawn from sale in 1961 after babies were born with limb deformities and other damage.

I wonder, then, how there was a girl in my brother's year at junior school, born in 1971, who was known to be a thalidomide victim and had arm deformities? *confused*

BBC News - Apology to thalidomide survivors

Tags:




Comments

( 2 comments — Leave a comment )
therealdrhyde
Jan. 22nd, 2010 11:39 pm (UTC)
Thalidomide was *not* withdrawn all over the world, as it is also used in the treatment of leprosy, so her mother may have got it abroad. And anyway, were her deformities known to be caused by thalidomide, or known to look like those caused by thalidomide? There are plenty of other substances that can cause such defects.
natf
Jan. 23rd, 2010 07:59 am (UTC)
Known to be caused. Thanks for the extra info!
( 2 comments — Leave a comment )

Profile

puffin
natf
Nat S Ford
If you enjoy this blog and want to help support it, please drop a small tip or donation into my PayPal tip jar.



While completely voluntary, all donations will help me buy yarn, eBooks, etc. and keep this blog (and me) going.

Thank you for reading!

≈^..^≈⠀⠀≈^..^≈⠀⠀≈^..^≈

≈^..^≈⠀⠀≈^..^≈⠀⠀≈^..^≈

≈^..^≈⠀⠀≈^..^≈⠀⠀≈^..^≈

≈^..^≈⠀⠀≈^..^≈⠀⠀≈^..^≈

Latest Month

August 2019
S M T W T F S
    123
45678910
11121314151617
18192021222324
25262728293031

Tags

Powered by LiveJournal.com
Designed by Lilia Ahner